Guidelines for the management of anticoagulant and antiplatelet therapy for endoscopic procedures provided by the Japan Gastroenterological Endoscopy Society were revised in 2012. In the new guidelines, high-risk endoscopic procedures such as endoscopic sphincteropapillotomy (EST) should be performed without discontinuation of antiplatelet drug in patients with a high risk of thromboembolism. However, no report suggests an association between the use of antiplatelet drug and post-EST bleeding in Japan. Therefore, we examined hemorrhagic complications in patients who underwent EST while they continued to take antiplatelet drug. From October 1, 2010 to January 1, 2013, we performed 312 ESTs in patients with various diseases. In 238 patients who did not take anticoagulant and antiplatelet drug, immediate hemorrhage or post-EST hemorrhage was observed in 16 patients (6.7%) and 6 patients (2.5%), respectively. Among the 45 patients who had taken some anticoagulant and antiplatelet drug and had stopped taking the drugs before EST, immediate hemorrhage or post-EST hemorrhage was observed in 3 patients (6.7%) and 2 patients (4.4%), respectively. Among 29 patients who had taken some anticoagulant and antiplatelet drug and continued aspirin or cilostazol, immediate hemorrhage or post-EST hemorrhage was observed in 2 patients (6.9%) and no patients, respectively. Our findings suggest that antiplatelet drugs do not cause a significant increase in the risk of bleeding in patients treated with EST.
|Number of pages||6|
|Publication status||Published - Jul 2014|
ASJC Scopus subject areas
- Radiology Nuclear Medicine and imaging